News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: EXCESS TESTOSTERONE FROM BOYFRIEND CAUSES MOOD SWINGS & ACNE


 meNu - Wed Apr 08, 2009 2:18 pm

Im 29 years old and am in a long term committed relationship with my boyfriend. He is 49 and takes supplemental testosterone therapy by injection because his testosterone levels would rollercoaster through highs and lows and would cause serious mood swings. He has been on this for several years and it has helped "even him out" greatly. However, since we began having sex without protection, 2 things have happened to me... I have acne on my cheeks and chin that are cystic acne. Its always there and flares up at times and becomes worse, but never completely goes away. I was given a month of antibiotics from my doctor and that didnt cure it. Secondly, I have noticed mood swings in myself right after he gives his injections. He does this 3 times a week in low doeses, and it is almost immediate that once we have sex (which is daily) I will become hyper sensitive, moody, bitchy, and then sob over the stupidest little things. This is becoming a problem for us and I cant handle the feeling of being myself for a few days and then morphing into this moody woman the next. The acne is another problem I have. I never had acne as a teenager and now cannot seem to find a solution.
please help!
thanks so much
 Debbie Miller, RN - Wed May 20, 2009 6:35 pm

User avatar Hello,
You should discuss your symptoms with your doctor. It also might be an interesting experiment to avoid sex for a week or two and see if the symptoms go away or not. Since there's no way of knowing this is definitely what is causing it, trying this might help. There are anti-androgen medications that can be prescribed if you have too much of the male hormones and this is often effective in treating acne.

Good luck

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here